Alert archive / Nevada / Freeze Warnings in 2018
Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this freeze warning at Nov 12, 2018, 3:00 AM PST for Clark County, Nevada. It took effect at Nov 12, 2018, 11:00 PM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 3:00 AM PST (11:00 UTC)
- In effect from
- Nov 12, 2018, 11:00 PM PST
- Expired
- Nov 13, 2018, 8:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3478 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645 WWUS75 KVEF 121100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 300 AM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. NVZ016-020-022-122300- /O.UPG.KVEF.FZ.A.0003.181113T0700Z-181113T1600Z/ /O.NEW.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 300 AM PST Mon Nov 12 2018 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... The National Weather Service in Las Vegas has issued a Freeze Warning, which is in effect from 11 PM this evening to 8 AM PST Tuesday. The Freeze Watch is no longer in effect. * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas valley, on Tuesday morning. * IMPACTS...Freezing and sub-freezing temperatures can be harmful and potentially deadly to pets left outside. Damage to sensitive vegetation is also possible with freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. Bring pets indoors to protect them from the cold. Steps should be taken to protect exposed outdoor water pipes && $$ AZZ002-036-CAZ527-NVZ021-122300- /O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 300 AM PST Mon Nov 12 2018 /400 AM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...Winds will increase quickly this morning, then decrease after sunset. * WINDS...North winds 20 to 25 mph, with gusts around 40 mph. The strongest winds will be around Laughlin, Bullhead City, and Davis Dam. * IMPACTS...Hazardous boating conditions due to strong winds and waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lake Wind Advisory indicates that winds will cause rough chop on area lakes. Small boats will be especially prone to capsizing. && $$
4 follow-up statements
108 WWUS75 KVEF 122256 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 256 PM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. NVZ016-020-022-130200- /O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including the cities of Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 256 PM PST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas Valley early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Steps should be taken to protect exposed outdoor water pipes. Bring pets indoors to protect them from the cold. && $$ AZZ002-036-CAZ527-NVZ021-130200- /O.CON.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 256 PM PST Mon Nov 12 2018 /356 PM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * TIMING...Winds will decrease after sunset. * WINDS...North 15 to 25 mph with gusts up to 35 mph. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. && $$
070 WWUS75 KVEF 130133 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 533 PM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. AZZ002-036-CAZ527-NVZ021-130245- /O.EXP.KVEF.LW.Y.0013.000000T0000Z-181113T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 533 PM PST Mon Nov 12 2018 /633 PM MST Mon Nov 12 2018/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Light north breezes will linger overnight but speeds will be significantly reduced from earlier this afternoon. $$ NVZ016-020-022-130730- /O.CON.KVEF.FZ.W.0002.181113T0700Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including the cities of Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 533 PM PST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas Valley early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Steps should be taken to protect exposed outdoor water pipes. Bring pets indoors to protect them from the cold. && $$
949 WWUS75 KVEF 130703 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1103 PM PST Mon Nov 12 2018 .First freeze of the Fall Season for parts of the Las Vegas Valley and Mesquite tonight and Tuesday morning. NVZ016-020-022-131600- /O.CON.KVEF.FZ.W.0002.000000T0000Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including the cities of Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1103 PM PST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST TUESDAY... * TEMPERATURE...Low temperatures of 30 to 32 degrees are expected at lower elevations of Clark County, including locations along the southern and western edge of the Las Vegas Valley early Tuesday morning. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Steps should be taken to protect exposed outdoor water pipes. Bring pets indoors to protect them from the cold. && $$
954 WWUS75 KVEF 131556 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 756 AM PST Tue Nov 13 2018 NVZ016-020-022-131700- /O.EXP.KVEF.FZ.W.0002.000000T0000Z-181113T1600Z/ Northeast Clark County-Las Vegas Valley-Southern Clark County- Including Mesquite, Overton, Moapa, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 756 AM PST Tue Nov 13 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING... Temperatures will continue to warm up after dipping near or below freezing around areas of Clark County early this morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this freeze warning went out at Nov 12, 2:47 AM PST, 13 minutes earlier.
Area forecast discussion, Nov 12, 2:47 AM PST, 13 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 247 AM PST Mon Nov 12 2018 .SYNOPSIS...Breezy to windy conditions will linger today behind the dry cold front that moved through the area Sunday. This will be followed by a dry, cool week with mostly sunny skies. && .SHORT TERM...through Wednesday night. High amplitude ridge positioned to our west providing the region clear skies and chilly temperatures this morning. Temperatures at some locations running close to 10 degrees cooler than 24 hours ago, while Bishop CA is close to 20 degrees. That is setting the stage for another few days and nights of unseasonably cool temperatures as valley inversions strengthen. It looks like this morning low temperatures will end up several degrees below yesterdays guidance. Extrapolating from current trends decided to drop lows tonight another degree or two and upgrade the Freeze Watch for parts of Clark County to a Freeze Warning. Parts of the southern and western Las Vegas Valley and Mesquite will briefly hit their first freeze of the season. Strongest winds will stay confined within the Colorado River Valley between Lake Mohave and Lake Havasu today. Kept the Lake Wind Advisory and Red Flag Warning in effect. Sharp ridge axis expected to dampen Tuesday and Wednesday as strong storm system from the northeast Pacific moves into western Canada. Area of moisture currently noted on satellite between 130W and 140W will sag southeast across the Great Basin Tuesday night and Wednesday. .LONG TERM...Thursday through Sunday. Models have a NW flow over the Southwest Thursday transitioning to more of a westerly flow Friday and then ridging over the weekend. This pattern would tend to bring generally light wind conditions and milder temperatures to the area along with occasional high clouds. By Monday morning, models have an area of low pressure approaching the west coast but solutions diverge beyond that. Since this is beyond the official forecast period, will keep an eye on future model runs as this time frame rolls into the official forecast extended period. && .FIRE WEATHER...Red Flag Warning in effect today due to continue critical minimum humidities and north winds down the Colorado River. Winds will fall below critical thresholds Monday evening and will remain fairly light through the rest of the week. && .AVIATION...For McCarran...Generally looking at a west or northwest wind less than 8 kts early this morning. Winds will begin transitions to a northeast direction between 16z and 18z, with gusts between 20-25 knots developing. Winds will gradually decrease during the late afternoon and continue to favor a northeast direction. Light, diurnal winds will return tonight and Tuesday along with seeing an increase in high clouds. For the rest of southern Nevada, northwest Arizona and southeast California...After a bit of reprieve overnight, gusty north winds will return along the Colorado River with gusts between 25-35 knots. Elsewhere, north to northeast winds between 10-15 knots are expected today. Clear skies today and tonight with some increasing high clouds Tuesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION/FIRE WEATHER...Pierce LONG TERM..........................Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.